Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A metric characterization of zero-dimensional spaces


Author: Ludvík Janoš
Journal: Proc. Amer. Math. Soc. 31 (1972), 268-270
MathSciNet review: 0288739
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: It is shown that a nonempty separable metrizable space $ X$ is zero-dimensional if and only if there exists a metric $ \rho $ on $ X$, inducing the given topology of $ X$ and such that all nonzero distances $ \rho (x,y)$ are mutually different.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0288739-5
PII: S 0002-9939(1972)0288739-5
Keywords: Rigid metric, strongly rigid metric, eventually strongly rigid, zero-dimensional
Article copyright: © Copyright 1972 American Mathematical Society